Discussions that mention ultram

Addiction & Recovery board


Alright, where to begin. I probably should have posted this a couple years back. OK, in about Novemeber of 2003, I started taking vicadin and ordered it off the internet for a few years and wanted to get off of that so switched to a less expensive ultram(tramadol) probably a couple years ago or so. Now, I don't get "high" or anything like that off of ultram but take it every single day and have now every single day for a couple of years. My right kidney also hurts from taking it by the way. My dose is ridiculous. I go through about 180 fifty mg. pills every couple of weeks and take a minimum of I'd estimate 12-15 pills a day of this. Like I say, I get no high whatsoever from it anymore. I use to a little to put up with all of the morons this world has to offer. It helped me be nicer to people. I just take it now to feel "normal" or I just feel extremely weak and irriitable if I don't take it first thing in the morning. It literally is my breakfast. No joke.

I just need to get off this crap as I feel like it is effecting my body and my looks which are at the upmost of importance to me. I have to look good and of course when taking this stuff, it completely kills my appetite all day and all I usually end up wanting is McDonalds. haha. Lucky I am not a fatass right now. Hard to eat healthy when you are taking pills this way.

I want to get off it yet I know at the same time that if I had easy access to vics. or percocet, I'd take it in a second. It is just pathetic when I think of all of the money I have spent on this crap. I always got it off the internet so it is not like it is a real prescription or anything and of course, insurance isn't paying. This stuff just feels like it is holding me back and that I am hiding from life. When I eat the way I do on it, makes me almost not want to workout and then I feel even worse.

I'm reading cold turkey is the worst way to do it. I usually stop taking it at 5 PM each day but just throw a ton of them back between 9 and 5 everyday,. I seriously do not even keep track at all but it is alot. Stuff just feels like it is aging me and I know my kidney hurting is because of this crap and my skin even feels weird because of it. hard to explain. But I think with my kidney hurting, that effects my skin because the kidney keeps toxins and all of that crap out. I thought about just making my vut off time a little earlier each day to say 4, then 3, then 2 and so on but I know once I got to 2, I would probably stop.

So anyway, thats my little story and all I can think of now about this. I did a search on this topic and found a few things but most were old posts and it seems the nature of this kinda board is people who would come in and out alot.

Advice please. Thanks
Hello TGO

I can share my experiences with doctors concerning getting off opiates and benzos....

Not one, and I mean not one single one batted an eye. They did nothing but help and encourage me. I worked with my family do ctor, but let every doctor treating me know that I was withdrawing from the narcotics. Our story is so not new... only to us. Doctors hear and deal with this all the time. It is possible that becuase there was not a legitimate presciption for the Ultram that you will be referred to an addiction specialist. Not a big deal.

I tapered first off of Oxycodone and then from Xanax. It took a total of about ten months to do so. It is always hard, but if you are in good shape physically, that will be on your side. The Oxycodone taper... I dropped immediately from 12 pills a day to eight and started the taper from it there. I went into full withdrawal and it was hell. From that point on, I dropped by half tablets to start after that and gradually by smaller and smaller portions as time went by. The drops were calculated to stay around 10%-15% tapering from the Oxycodone. I was taking crumbles at the end.

As I progressed, I began to work with a licensed clinical social worker. I was adamant that I would not switch to any other drugs, so the psychiatrist had me work with her. It was immensley helpful. I learned a great deal about myself, dealt with some buried issues, and came to undertand my addiction and my behaviours in life to a much greater degree than ever before. My thinking about many things has changed.

Detoxing is but the initial part of a plan that needs to include change in ourselves. It is a time of learning to deal with life without the drugs. It is possible... hard work, but oh so possible.

I hope to see you here more. I am signing off for tonight, but I come and read often. I am wishing you all the best in this. We can all claim a drug-free, happy, healthy life if we are willing to work hard to gain it. I truly hope you are able to claim it for your very own self.

All good wishes
reach
So, this is my first time ever posting on a board. I am hoping for some support during what seems like one of the most difficult times I have ever experienced in my life. I was discharged from a 3 day stay at the hospital several days ago. My hospitalization was the result of a seizure. I had been taking Ultram (about 10-12 50mg tablets) daily for approximately a month. Prior to the seizure, I had taken about 8 tablets within an hour. I just fell over; don't remember anything until I woke up in the ambulance on the way to the hospital. After all sorts of testing, nothing was found-thankfully, the Ultram use did not show up on anything. They attribute it to stress, lack of sleep and low blood sugar. So, obviously I am scared sh--less, and have not used Ultram since then (today is day 7). I am amazed that after a mere month of using Ultram, it could have such severe effects. I am still suffering from minor depression, headache, insomnia and some chest pain. Hopefully, this will all dissipate soon. I have to go back to work soon and am hoping I can remain strong. I had ordered a large amount of Ultram over the internet prior to my hospitalization, and upon my discharge, cancelled the whole thing. I think I can do it. It is very difficult. I want other people to read and realize the very serious harm these pills can do. If you can get by with another pain reliever, please, please do so. The seizure had to have been induced by this medication-I do not have any other health problems and am only in my 30s.